Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 351, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 17, 2007, 8:27 PM CDT for Morrison County, Minnesota. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2007, 8:27 PM CDT (01:27 UTC)
- Expired
- Sep 17, 2007, 8:55 PM CDT
- In force
- 28 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Morrison County, MN
The radar
The Minneapolis radar (KMPX), 149 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 17, 7:36 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1285 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1974 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 180127
SVRMPX
MNC097-180215-
/O.NEW.KMPX.SV.W.0351.070918T0127Z-070918T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
827 PM CDT MON SEP 17 2007
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MORRISON COUNTY IN CENTRAL MINNESOTA...
* UNTIL 915 PM CDT
* AT 824 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF
LITTLE FALLS...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
LITTLE FALLS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
STAY INDOORS...AND AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
TUESDAY MORNING FOR SOUTHERN MINNESOTA.
LAT...LON 4616 9429 4616 9392 4615 9392 4582 9442
4594 9461 4615 9435 4616 9434 4618 9432
TIME...MOT...LOC 0127Z 223DEG 35KT 4595 9442
$$
JPR2 follow-up statements
000
WWUS53 KMPX 180138
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
838 PM CDT MON SEP 17 2007
MNC097-180215-
/O.CON.KMPX.SV.W.0351.000000T0000Z-070918T0215Z/
MORRISON MN-
838 PM CDT MON SEP 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR MORRISON COUNTY...
AT 837 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES NORTHEAST
OF LITTLE FALLS...OR ABOUT 29 MILES NORTHEAST OF ALBANY...AND MOVING
NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE SOBIESKI...LITTLE FALLS AND
HARDING.
LAT...LON 4616 9429 4616 9392 4615 9392 4585 9443
4599 9456 4606 9446 4607 9446 4618 9432
TIME...MOT...LOC 0138Z 223DEG 35KT 4603 9431
$$
JPR000
WWUS53 KMPX 180155
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
855 PM CDT MON SEP 17 2007
MNC097-180205-
/O.CAN.KMPX.SV.W.0351.000000T0000Z-070918T0215Z/
MORRISON MN-
855 PM CDT MON SEP 17 2007
...THE SEVERE THUNDERSTORM WARNING FOR MORRISON COUNTY IS
CANCELLED...
RADAR INDICATED THAT THE STORM HAD WEAKENED TO BELOW SEVERE LIMITS.
THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 4616 9429 4616 9392 4615 9392 4585 9443
4599 9456 4606 9446 4607 9446 4618 9432
TIME...MOT...LOC 0155Z 223DEG 35KT 4615 9415
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 7:11 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Sep 17, 7:11 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 711 PM CDT MON SEP 17 2007 .UPDATE...ADDED AVIATION DISCUSSION FOR 00Z TAFS && .AVIATION.../FOR 00Z TAFS/ WEATHER TO BECOME MORE ACTIVE OVER THE NEXT SEVERAL HOURS. FOCUS WARM FRONT EXTENDS FROM APPROX KAXN-KFCM-KRGK. ITS PROGRESS HAS SLOWED IN THE PAST HOUR OR SO AND IT APPEARS TO HAVE SLIPPED SLIGHTLY SOUTHWESTWARD. THIS HAS ALLOWED WINDS IN THE KMSP AREA TO RETURN TO A 130-150 DIRECTION. THIS WILL PROBABLY CONTINUE TO BE THE CASE FOR A FEW HOURS BEFORE WINDS BECOME MORE SOUTHERLY. MAIN CONCERN WITH THIS ISSUANCE IS THUNDERSTORM TIMING AND COVERAGE. STARTING TO SEE SOME ISOLATED ACTIVITY ACROSS WEST CENTRAL MN AND INTO SOUTHEAST SODAK WHICH IS RAPIDLY MOVING NORTHEAST. SATELLITE SHOWS CU FIELD HAS INCREASED LAST HOUR OR 2. KRWF AND KAXN AT RISK FROM THE START WITH KSTC ON THE EASTERN FRINGE BUT ACTIVITY WILL LIKELY REMAIN SCATTERED FOR THE NEXT HOUR OR 2...BEFORE CHANCES OF MORE WIDESPREAD DEVELOPMENT INCREASE /APPROX BETWEEN 01-03Z/. ONCE STORMS BECOME BETTER ORGANIZED STRONG WIND GUSTS AND HAIL WILL BE A POSSIBILITY AND HEAVY DOWNPOURS WILL CUT VISIBILITY SIGNIFICANTLY. EXPECT A LINE OF STORMS TO BE GOING BY LATE EVENING ACROSS WEST CENTRAL MINNESOTA. EASTWARD PROGRESS OF THE LINE LOOKS TO BE SOMEWHAT SLOW. TIMING THE ACTIVITY INTO KMSP AND KRNH TROUBLESOME BUT EXPECT IT WILL BE TOWARDS MIDNIGHT. THE HAIL AND WIND THREAT WILL CONTINUE AND MAY HAVE INCREASED BY THIS TIME. OTHER CONCERN IS LOW LEVEL WIND SHEAR OUTSIDE OF STORMS. LOW LEVEL JET INCREASES TO NEAR 50 KTS AT 2 KFT...ESPECIALLY OVER KRWF/KMSP/KRNH AND THEN KEAU LATER ON. COLD FRONT TAKES IT/S TIME MOVING ACROSS THE AREA TUESDAY. WITH VERY MOIST AIR CONTINUING TO MOVE INTO THE AREA PERIODS OF RAIN ARE EXPECTED FROM EARLY MORNING THROUGH . LOW CIGS AND REDUCED VIS ALSO LIKELY. ..MDB.. && .PREV DISCUSSION... /ISSUED 342 PM CDT MON SEP 17 2007/ DISCUSSION... WARM FRONT HAS SURGED TO NEAR A KAQP-KSYN LINE AS OF 20Z...WITH MOST OF ELEVATED CONVECTION CONTINUING TO PUSH NORTH. STILL LOTS OF SBCIN IN PLACE OVER SOUTH CENTRAL MN BUT WEAKENING...THOUGH THE WEAKENING IS WELL SOUTH OF THE WARM FRONT. RUC TRENDS SUGGEST THAT THE STRONG THETA E ADVECTION WILL CONTINUE TO PUSH NORTH THIS EVENING...AND THE TREND OF LESS STEEP MID LEVEL LAPSE RATES THAT HAS BEEN IN THE MODELS SINCE YESTERDAY..WILL BE SPREADING OVER THE CWA AT LEAST FOR THIS EVENING. CHANCE OF SVR THIS EVENING STILL POSSIBLE NORTH OF KNCB TO KSTC BUT CAP IS STILL STRONG IN THAT AREA. LOW LEVEL JET STILL CRANKS UP LATER TONIGHT AND CHANCE OF SEVERE WILL PROBABLY INCREASE FROM SW INTO CENTRAL MN ALONG THE MID LEVEL INSTABILITY AXIS AND IN AREA OF THICKNESS DIFLUENCE IN SAME AREA. WIDESPREAD SHOWERS AND THUNDERSTORMS STILL LIKELY ON TUESDAY AS SHORT WAVE APPROACHES ALONG WITH STRONG 850 MB MOISTURE TRANSPORT...ESPECIALLY OVER EASTERN CWA IN THE AFTERNOON. NEXT CHANCE OF STORMS WITH RETURNING WARM FRONT LATER THURSDAY INTO FRIDAY BUT BEST SURGE OF INSTABILITY AIMED AT NORTHERN MN. BASED ON TODAYS HOT PROD...HAVE RAISED TEMPS IN SOUTHERN MN FOR FRIDAY AHEAD OF SLOWING COLD FRONT. WILL GO WITH MID 80S FOR NOW BUT THAT MAY NOT BE WARM ENOUGH. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MDB/JPR
Hazardous weather outlook, Sep 17, 1:35 PM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 135 PM CDT MON SEP 17 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 181200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 135 PM CDT MON SEP 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM FRONT WILL CONTINUE TO LIFT NORTH ACROSS CENTRAL MINNESOTA THIS EVENING. VERY MOIST AND UNSTABLE AIR WILL FLOW OVER THE REGION. AS A RESULT...THUNDERSTORMS WILL BE ON THE INCREASE OVER THE OUTLOOK AREA. A FEW STORMS COULD BECOME SEVERE OVER CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN...THIS AFTERNOON AND OVERNIGHT ...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. THERE STILL EXISTS A CHANCE FOR AN ISOLATED TORNADO NEAR THE WARM FRONT LATE THIS AFTERNOON AND THIS EVENING. AT THIS TIME...THE BEST LOCATION FOR A STORM THAT COULD PRODUCE A TORNADO WOULD BE OVER WEST CENTRAL MINNESOTA...NORTH OF A LINE FROM BENSON TO ST CLOUD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT FOR SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS...WILL CONTINUE OVER EAST CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN ON TUESDAY AND TUESDAY NIGHT AS A COLD FRONT MOVES SLOWLY EASTWARD ACROSS THE AREA. IN ADDITION...PERIODS OF HEAVY RAIN WILL BE POSSIBLE ON TUESDAY OVER THIS SAME AREA...WHICH MAY LEAD TO FLOODING OF POOR DRAINAGE AREAS AS WELL AS LOWLAND AREAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT AND AGAIN TUESDAY.
In the hours before
Special weather statement, Sep 17, 8:24 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 824 PM CDT MON SEP 17 2007 MNZ043-180230- MORRISON- 824 PM CDT MON SEP 17 2007 ...SIGNIFICANT WEATHER ALERT FOR MORRISON COUNTIES UNTIL 930 PM CDT... AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LITTLE FALLS...OR 19 MILES NORTH OF ALBANY...AND MOVING NORTHEAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THIS STORM. PEOPLE IN MORRISON COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 8:31 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle | 21 min |
| Sep 17, 9:07 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 38 min |
| Sep 17, 9:16 PM CDT | Severe Thunderstorm Warning | MPX | Morrison, Stearns | 32 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.